Hail, Dallam
- When
- April 15, 3:19 PM CST
- Where
- Dallam County, 3.47 mi NW of Ware
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.210, -102.750
Golf ball size hail was reported 3 miles northwest of Ware.
A vigorous low pressure system produced supercell thunderstorms across the western Texas Panhandle during the afternoon and evening of April 15th. Several reports of large hail were received, including hail as large as tennis balls near Stratford and Dalhart.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A vigorous low pressure system produced supercell thunderstorms across the western Texas Panhandle during the afternoon and evening of April 15th. Several reports of large hail were received, including hail as large as tennis balls near Stratford and Dalhart. Two separate storms produced hail up to golf ball size in Dalhart. A brief tornado was observed over rural northern Oldham County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 15, 2:53 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI APR 15 2016
.DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE. SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT. SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.
CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND. UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.
CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN. LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 71 45 61 41 / 60 60 70 50 40
BEAVER OK 58 67 51 58 42 / 80 90 100 80 50
BOISE CITY OK 48 62 39 52 36 / 80 90 60 40 30
BORGER TX 58 69 48 61 42 / 60 60 90 60 40
BOYS RANCH TX 53 72 45 61 41 / 50 60 60 40 30
CANYON TX 51 73 45 63 41 / 50 50 70 40 30
CLARENDON TX 55 69 51 64 44 / 60 60 100 50 40
DALHART TX 49 68 40 57 38 / 50 70 60 40 30
GUYMON OK 55 66 45 56 40 / 80 90 80 70 30
HEREFORD TX 52 74 44 63 41 / 50 50 60 30 30
LIPSCOMB TX 58 66 53 60 44 / 60 80 100 80 60
PAMPA TX 56 67 48 60 42 / 60 60 100 60 40
SHAMROCK TX 56 66 54 63 46 / 60 80 100 80 50
WELLINGTON TX 56 68 56 66 48 / 60 80 100 80 50
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: BEAVER.
&&
18/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT FRI APR 15 2016 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY. COCKRELL
The Amarillo radar (KAMA), 144 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
27 hail, 1 tornado. Local standard time, as filed.
Golf ball size hail was reported 3 miles northwest of Ware.
Quarter size hail fell 12 miles northeast of Romero.
Golf ball size hail was found on the ground after it fell on FM 767 about 5 miles east of Romero.
Several reports of hail up to nickel size in Dalhart were received.
Nickel to quarter size hail was reported 9 miles south-southwest of Dalhart.
Hail estimated to be the size of half dollars was reported in Dahlart.
Hail to the size of half dollars was reported one mile northeast of Dalhart.
Half dollar size hail was reported one mile south of Dalhart.
Golf ball size hail was reported 2 miles southeast of Dalhart.
Ping pong ball size hail was reported near Dalhart.
Golf ball size hail was reported one mile south of Dalhart.
Hail up to 2 inches in diameter was reported in Dalhart.
Golf ball size hail was reported one mile north of Dalhart.
Tennis ball size hail was reported one mile west of Dalhart.
Ping pong ball size hail was reported in Conlen.
Hail up to quarter size was reported 4 miles west of Stratford.
Tennis ball size hail was reported 7 miles northwest of Stratford.
Golf ball size hail was reported 3 miles northwest of Stratford.
Quarter size hail was reported in Texline.
Hail up to golf ball size fell 7 miles southeast of Texline.
Hail up to golf ball size fell and damaged some porch skylights southwest of Dumas.
Storm chasers reported a brief tornado over rural northern Oldham County. The tornado lasted for about one minute. This tornado was observed from Highway 385 just south of Boys Ranch.
Hail up to the size of half dollars fell 12 miles west of Cactus.
Golf ball size hail was reported one mile north of Dalhart.
Golf ball size hail was reported 2 miles west of Bushland.
Hail up to the size of golf balls was reported in Dalhart.
Hail up to quarter size was reported near Bishop Hills, about 6 miles northeast of Bushland.
Hail up to half dollar size fell fell 4 miles east of Dalhart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyThe tornado archive for Texas, 2016Warnings in Texas, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632163, 632164, 632165, 632166, 632167, 632168, 632169, 632170, 632171, 632172, 632173, 632174, 632175, 632176, 632177, 632178, 632179, 632185, 632180, 632181, 632186, 635127, 632187, 632182, 632183, 632188, 632189, 632184.